Existence and multiplicity of positive solutions for the \(p\)-Laplacian with nonlocal coefficient. (English) Zbl 1141.35029

Summary: We consider the Dirichlet problem with nonlocal coefficient given by \[ -a\Biggl(\int_\Omega |u|^q dx\Biggr)\,\Delta_p u= w(x) f(u) \] in a bounded, smooth domain \(\Omega\subset\mathbb{R}^n\) \((n\geq 2)\), where \(\Delta_p\) is the \(p\)-Laplacian, \(w\) is a weight function and the nonlinearity \(f(u)\) satisfies certain local bounds. In contrast with the hypotheses usually made, no asymptotic behavior is assumed on \(f\). We assume that the nonlocal coefficient \(a(\int_\Omega|u|^q dx)\) \((q\geq 1)\) is defined by a continuous and nondecreasing function \(a: [0,\infty)\to[0,\infty)\) satisfying \(a(t)> 0\) for \(t> 0\) and \(a(0)\geq 0\). A positive solution is obtained by applying the Schauder fixed point theorem. The case \(a(t)= t^{\gamma/q}\) \((0<\gamma< p-1)\) is considered as an example where asymptotic conditions on the nonlinearity provide the existence of a sequence of positive solutions for the problem with arbitrarily large sup norm.


35J65 Nonlinear boundary value problems for linear elliptic equations
35B45 A priori estimates in context of PDEs
Full Text: DOI


[1] Alves, C.O.; Corrêa, F.J.S.A.; Ma, T.F., Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. math. appl., 49, 85-93, (2005) · Zbl 1130.35045
[2] A. Anane, Etude des valeurs propres et de la résonnance pour l’opérateur p-Laplacien, Th. Doc., Université Libre de Bruxelles, 1987
[3] Azizieh, C.; Clément, P., A priori estimates and continuation methods for positive solutions of p-Laplace equations, J. differential equations, 179, 213-245, (2002) · Zbl 1109.35350
[4] H. Bueno, G. Ercole, A. Zumpano, Positive solutions for the p-Laplacian and bounds for its first eigenvalue, submitted for publication · Zbl 1181.35115
[5] Corrêa, F.J.S.A., On positive solutions of nonlocal and nonvariational elliptic problems, Nonlinear anal., 59, 1147-1155, (2004) · Zbl 1133.35043
[6] Cuesta, M., Existence results for quasilinear problems via ordered sub and supersolutions, Ann. fac. sci. Toulouse, 6, 591-608, (1997) · Zbl 0910.35055
[7] Damascelli, L., Comparison theorems for some quasilinear degenerate elliptic operators and applications to symmetry and monotonicity results, Ann. inst. H. Poincaré, 15, 493-516, (1998) · Zbl 0911.35009
[8] DiBenedetto, E., \(C^{1, \alpha}\) local regularity of weak solutions of degenerate elliptic equations, Nonlinear anal., 7, 827-850, (1998) · Zbl 0539.35027
[9] Drábek, P.; Hernández, J., Existence and uniqueness of positive solutions for some quasilinear elliptic problems, Nonlinear anal., 44, 189-204, (2001) · Zbl 0991.35035
[10] Ercole, G.; Zumpano, A., Existence of positive radial solutions for the n-dimensional p-Laplacian, Nonlinear anal., 44, 355-360, (2001) · Zbl 0992.34012
[11] Ercole, G.; Zumpano, A., Positive solutions for the p-Laplacian in annuli, Proc. roy. soc. Edinburgh sect. A, 132A, 595-610, (2002) · Zbl 1064.35058
[12] Lieberman, G.M., Boundary regularity for solutions of degenerate elliptic equations, Nonlinear anal., 12, 1203-1219, (1988) · Zbl 0675.35042
[13] García-Melián, J.; de Lis, J.S., Maximum and comparison principles for operators involving the p-Laplacian, J. math. anal. appl., 218, 49-65, (1998) · Zbl 0897.35015
[14] Tolksdorf, P., Regularity for a more general class of quasilinear elliptic equations, J. differential equations, 51, 126-150, (1984) · Zbl 0488.35017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.